MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PROWLER SEL PLUS 150/5CM 45TIP; CATHETER, CONTINUOUS FLUSH

MEDOS INTERNATIONAL SARL PROWLER SEL PLUS 150/5CM 45TIP; CATHETER, CONTINUOUS FLUSH
Model Number 606-S255FX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during the procedure, during the attempt to advance a competitor stent retriever, there was resistance through the middle part of the lumen of the 150cm x15cm, 45-degree prowler select plus microcatheter (606s255fx / 30299292) resulting in a loss of cerebral target position.Additional information provided indicated that the cerebral target vessel is not known.There was nothing noted to be obstructing the microcatheter.Continuous flush was maintained through the microcatheter.Excessive force was not applied and the prowler select plus microcatheter did not appear damage before use and after it was removed from the patient.The microcatheter was replaced with another prowler microcatheter.It was reported that the excelsior® sl-10® microcatheter (stryker) was used for another navigation during the same procedure.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30299292) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on (b)(6) 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the procedure, during the attempt to advance a competitor stent retriever, there was resistance through the middle part of the lumen of the 150cm x15cm, 45-degree prowler select plus microcatheter (606s255fx / 30299292) resulting in a loss of cerebral target position.Additional information provided indicated that the cerebral target vessel is not known.There was nothing noted to be obstructing the microcatheter.Continuous flush was maintained through the microcatheter.Excessive force was not applied and the prowler select plus microcatheter did not appear damage before use and after it was removed from the patient.The microcatheter was replaced with another prowler microcatheter.It was reported that the excelsior® sl-10® microcatheter (stryker) was used for another navigation during the same procedure.There was no report of any patient adverse event or complication.The complaint device was returned and received for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 150cm x15cm, 45-degree prowler select plus microcatheter was received contained in a pouch.Visual inspection was performed.The returned device was observed to be in good, normal condition.There were no damages and no anomalies observed on the device.Dimensional measurements of the returned device were taken.The inner diameter (id) and outer diameter (od) of the device were measured and found to be within specifications.Hub id = 0.0215 inch; specification: 0.021 inch minimum.Distal id = 0.0215 inch; specification: 0.021 inch minimum.Actual microcatheter od (45cm from distal end) 0.0356 inch; specification: max.0.0375 inch.Actual microcatheter od (5cm from distal end) 0.0304 inch; specification: max.0.032 inch.Functional testing: the returned 150cm x15cm, 45-degree prowler select plus microcatheter was flushed using a lab sample syringe.After the flushing, a lab sample guidewire was inserted into the microcatheter and it was advanced until it reached the distal tip without any difficulty.There was no resistance / friction felt during the functional test.A review of manufacturing documentation associated with this lot (30299292) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the complaint reported that during the procedure when an attempt to advance a competitor stent retriever through the microcatheter, the guidewire was not able to be advanced through the 150cm x15cm, 45-degree prowler select plus microcatheter.The complaint device was returned.Visual inspection did not note any damage nor anomaly on the device.Functional evaluation was performed; a lab guidewire was advanced through the microcatheter without any issue.The id and od of the returned complaint device were measured and confirmed to be within specification.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: ¿ if strong resistance is met during manipulation, discontinue the procedure, and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the catheter and guidewire as a system.The reported issue in the complaint could not be confirmed based on the visual inspection and functional testing that was performed on the returned device.No product defect was observed, however, there may have been other circumstances or issues that occurred during the use of the device during the procedure that could not be replicated during the laboratory analysis.It is possible that circumstances of the procedure and / or device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PROWLER SEL PLUS 150/5CM 45TIP
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11388865
Report Number3008114965-2021-00085
Device Sequence Number2190764
Product Code KRA
UDI-Device Identifier10886704028857
UDI-Public10886704028857
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number606-S255FX
Device Catalogue Number606S255FX
Device Lot Number30299292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer03/03/2021
03/08/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date03/03/2021
03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® SL-10® MICROCATHETER (STRYKER).; PROWLER SEL PLUS 150/5CM 45TIP.; STENT RETRIEVER (UNKNOWN BRAND).